MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA072902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.Examination of the returned device revealed the following: no delivery system was provided and only a stent was received; the stent displayed visible damage to the rings.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported by the fsa: the physician was attempting to deliver the gore® viabahn® vbx balloon expandable endoprosthesis over a rosen wire into the celiac artery using a tour guide steerable sheath(groin approach).The tour guide kicked out of the celiac artery and the physician could not get the tour guide back into the celiac artery.The gore® viabahn® vbx balloon expandable endoprosthesis was advanced back and forth trying to get into the celiac artery but it kept hitting the cook fenestrated aaa graft.Then the gore® viabahn® vbx balloon expandable endoprosthesis went into the celiac artery but it came off the catheter during manipulation.The gore® viabahn® vbx balloon expandable endoprosthesis was now halfway in the celiac artery and the aorta.The physician used a snare to capture and removed the gore® viabahn® vbx balloon expandable endoprosthesis without any consequence to the patient.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8440211
Report Number2017233-2019-00158
Device Sequence Number3056838
Product Code NIO
UDI-Device Identifier00733132637515
UDI-Public00733132637515
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Catalogue NumberBXA072902A
Device Lot Number20080050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;